ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Medications for Co-Existing Conditions > Anti-Convulsants
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 01-26-18, 03:02 AM
emperorpenguin emperorpenguin is offline
Member
 

Join Date: Jun 2016
Location: California
Posts: 56
Thanks: 1
Thanked 24 Times in 19 Posts
emperorpenguin is on a distinguished road
Lamictal sleepiness

I started on Lamictal 10 days ago, I'm still on 25mg, and I feel like I could nap at almost any time of the day. This happens even when I get halfway-decent sleep, and despite Dexedrine and coffee. I can function OK but there's a novel, persistent drowsiness, like I just want to lie down. It's a little annoying, because I've only been treated for ADHD the last couple of years and I was sure enjoying having sharpness and focus for the first time in my life. That's not gone now, but dampened a little. However, it does seem to be helping to level out my moods, despite some trying times, so I'm not going to abandon it just yet.

I take it at night as instructed. I'm supposed to go up another 25mg every two weeks, landing on either 100 or 200mg I believe.

Does the drowsiness pass? Does it get worse as you up the dose? I might tolerate the level it's at now, provided it works of course. If it gets much worse, though, and I start having trouble meeting my obligations, I might have to talk to my doc about trying something else.
Reply With Quote
  #2  
Old 01-26-18, 01:13 PM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 28,229
Thanks: 5,744
Thanked 32,635 Times in 15,115 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Lamictal sleepiness

So this is a new thing as in the last 10 days? Sometimes its a dose thing. You have to start out low and slow with lamictal because of the potential for that awful rash. I have been at 500mg a day taken in 100mg doses 3 in the am/2 in the pm for about 10 years. If I remember I had to sort of get through a brief period of fogginess for about a month while I got used to it.
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
  #3  
Old 01-26-18, 06:43 PM
Fuzzy12's Avatar
Fuzzy12 Fuzzy12 is offline
ADDvanced Forum ADDvocate
 

Join Date: Jan 2012
Location: UK
Posts: 20,117
Blog Entries: 1
Thanks: 32,552
Thanked 30,381 Times in 13,999 Posts
Fuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond reputeFuzzy12 has a reputation beyond repute
Re: Lamictal sleepiness

I felt terribly drowsy with lamotrigine. It did not pass and it got significantly worse with every dose increase.
Reply With Quote
Sponsored Links
  #4  
Old 10-26-18, 10:05 PM
emperorpenguin emperorpenguin is offline
Member
 

Join Date: Jun 2016
Location: California
Posts: 56
Thanks: 1
Thanked 24 Times in 19 Posts
emperorpenguin is on a distinguished road
Re: Lamictal sleepiness

Circling back, I haven't been on here in ages...

As I shared in another thread, I decided to come off the Lamictal recently. The lethargy/fatigue jumped with every dosage increase, then stabilized, but never subsided. I found it extremely hard to focus or even care about anything. My work performance has suffered and I've struggled to stay on top of parental/personal responsibilities as well. So, whatever benefits it may have given me, I found the side-effects (for me) aren't worth it.

I stepped down from 200mg to 150mg about two weeks ago. My plan is to continue at that pace until/unless I experience any major withdrawal symptoms. From scraping various blogs and forums, experiences run the gamut. Some people report coming off in a couple of weeks and being fine; others can only drop a few mg per month and are still miserable. So far, aside from moderate headaches and occasional nausea, I'm fine. If I start to take a turn for the worse, I'll hold at that dose until I stabilize.

Side-note/disclosure: I am not a doctor, this is not medical advice, etc...do not adjust your meds without consulting your physician. Definitely do NOT quit anything cold-turkey unless instructed to!
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 3 (0 members and 3 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Lamictal and Adderall quirkyscrawler General Medication Discussion 7 04-21-13 01:14 PM
Lamictal and Stimulants CottonCandy_12 General Medication Discussion 3 06-16-12 02:40 PM
Does Lamictal interfere with Adderall? quirkyscrawler Adderall 4 08-15-10 07:00 PM
Thought it was the Adderall, but could these effects be from Lamictal withdrawl an iceberg Anti-Convulsants 3 03-03-10 09:51 AM


All times are GMT -4. The time now is 12:46 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums